Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 20, NWS Corpus Christi, TX

July 25, 2007San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 25, 2007, 9:49 AM CDT for San Patricio County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2007, 9:49 AM CDT (14:49 UTC)
Expired
Jul 25, 2007, 10:15 AM CDT
In force
26 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 36 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 251449
TORCRP
TXC409-251515-
/O.NEW.KCRP.TO.W.0020.070725T1449Z-070725T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
949 AM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 1015 AM CDT

* AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TAFT...OR
  ABOUT 9 MILES NORTH OF PORTLAND...MOVING NORTH AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN SAN PATRICIO COUNTY AT 1000 AM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2810 9742 2809 9740 2811 9739 2810 9734
      2814 9730 2811 9733 2805 9724 2799 9720
      2794 9720 2794 9740

$$

87

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 25, 9:34 AM CDT, 15 minutes earlier.

Area forecast discussion, Jul 25, 9:34 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
934 AM CDT WED JUL 25 2007

.UPDATE...SYNOPTIC SCALE ASCENT ASSOCIATED WITH THE UPPER SYSTEM
WL CONTINUE THIS AFTN...AND COMBINE WITH COPIOUS MSTR AND
INCREASING INSTABILITY TO CONTRIBUTE TO SCT/NUMEROUS CONVECTION
THIS AFTN. WL RETAIN THE FFA OWING TO HEAVY RAIN AND POSSIBLE
DEVELOPMENT OF A SFC TROUGH OVR THE CWFA WHICH COULD RESULT IN
TRAINING ECHOES/WIDESPREAD FLASH FLOODING ACRS SEVERAL COUNTIES.
SEA HGTS TO REMAIN WELL BELOW THE SCEC THRESHOLD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  74  87  75  88  /  70  60  80  50  60
VICTORIA          87  73  85  74  86  /  60  40  80  60  70
LAREDO            84  75  91  75  91  /  90  80  50  60  60
ALICE             85  73  88  74  89  /  80  70  70  40  60
ROCKPORT          87  77  86  80  87  /  60  50  80  60  60
COTULLA           83  72  88  74  88  /  90  80  50  60  60
KINGSVILLE        88  74  88  74  89  /  70  70  80  40  60
NAVY CORPUS       87  78  85  80  88  /  60  50  80  50  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...WEBB.

     FLASH FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

GM...NONE.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Jul 25, 5:45 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 AM CDT WED JUL 25 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
545 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN NORTHWEST
OF THE RIO GRANDE PLAINS THROUGH TONIGHT. THE LOW WILL INTERACT WITH
ABUNDANT MOISTURE OVER SOUTH TEXAS TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL OF
SOUTH TEXAS TODAY AND REMAIN OVER THE RIO GRANDE PLAINS TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR THE
COASTAL PLAINS AND THROUGH TONIGHT FOR THE RIO GRANDE PLAINS AND
BRUSH COUNTRY. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH
ISOLATED AMOUNTS OF 4 TO 8 INCHES POSSIBLE. DUE TO SATURATED SOIL
CONDITIONS...ANY HEAVY RAIN WILL QUICKLY BECOME RUNOFF AND LEAD
TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER-LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MEANDER ACROSS
CENTRAL TEXAS THROUGH FRIDAY BEFORE FINALLY DRIFTING WEST INTO
MEXICO OVER THE WEEKEND.  THE LOW WILL INTERACT WITH A WEAK TROPICAL
WAVE TO PRODUCE SCATTERED...AND AT TIMES NUMEROUS...SHOWERS AND
THUNDERSTORMS ACROSS SOUTH TEXAS WITH A THREAT OF LOCALLY HEAVY
RAINFALL.  THE GREATEST THREAT FOR HEAVY RAINFALL WILL BE THURSDAY
THROUGH SATURDAY...BUT SCATTERED THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE WEEKEND. SCATTERED 1 TO 2 INCH AND LOCALIZED 3
TO 6 INCH RAINFALL TOTALS WILL BE POSSIBLE EACH DAY THROUGH
SATURDAY.  THESE RAINFALL TOTALS WILL ADD UP THROUGH THE END OF THE
WEEK LEADING TO AN INCREASING THREAT FOR FLASH FLOODING.  SEVERAL
RIVERS IN THE AREA REMAIN NEAR OR ABOVE FLOOD STAGE DUE TO RECORD
RAINFALL AMOUNTS FOR THE MONTH OF JULY AND ADDITIONAL HEAVY RAINFALL
WILL ONLY EXACERBATE THE RIVER FLOOD SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:01 PM CDTFlash Flood WarningCRPJim Wells59 min
Jul 24, 7:07 PM CDTFlash Flood WarningCRPLa Salle113 min
Jul 24, 7:59 PM CDTFlash Flood WarningCRPJim Wells61 min
Jul 24, 9:39 PM CDTFlash Flood WarningCRPWebb2 hr
Jul 24, 9:51 PM CDTFlash Flood WarningCRPDuval114 min
Jul 25, 10:28 AM CDTTornado WarningCRPRefugio, San Patricio32 min
Jul 25, 2:00 PM CDTFlash Flood WarningCRPSan Patricio60 min
Jul 25, 3:46 PM CDTFlash Flood WarningCRPSan Patricio119 min
Jul 25, 4:19 PM CDTFlash Flood WarningCRPNueces116 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.